Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jan 30, 2018, 4:43 AM CST for 23 counties in Texas. It took effect at Jan 30, 2018, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2018, 4:43 AM CST (10:43 UTC)
- In effect from
- Jan 30, 2018, 12:00 PM CST
- Expired
- Jan 30, 2018, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
All 23 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX
The radar
The Lubbock radar (KLBB), 40 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2853 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589 WWUS84 KLUB 301043 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 443 AM CST Tue Jan 30 2018 TXZ039-301145- /O.CAN.KLUB.FW.A.0004.180130T1700Z-180131T0100Z/ Yoakum- 443 AM CST Tue Jan 30 2018 ...FIRE WEATHER WATCH IS CANCELLED FOR THE SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has cancelled the Fire Weather Watch. Fire Weather watch conditions are no longer expected in Yoakum county. A Rangeland Fire Danger Statement has been issued for Yoakum. The environment continues to be very dry and outdoor burning is discouraged. $$ TXZ021>038-040>044-302200- /O.UPG.KLUB.FW.A.0004.180130T1700Z-180131T0100Z/ /O.NEW.KLUB.FW.W.0004.180130T1800Z-180131T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Terry-Lynn-Garza-Kent-Stonewall- 443 AM CST Tue Jan 30 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR ALL COUNTIES Except YOAKUM FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Wind...Southwesterly at 15 to 25 mph with gusts to 30 mph. * Humidity...As low as 10 to 15 percent. * Fuels...Extremely dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 30, 4:22 AM CST, 21 minutes earlier.
Area forecast discussion, Jan 30, 4:22 AM CST, 21 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 422 AM CST Tue Jan 30 2018 .DISCUSSION... Only major change to the forecast this morning is the upgrade of the Fire Weather watch to a Red Flag warning for all counties except Yoakum county. At this point, the data continues to suggest that Wednesday will likely be an elevated fire weather day. The upper level ridge to our west will start to flatten today and give way to quasi-zonal flow aloft tomorrow and Thursday. Late Friday, a weak upper level shortwave starts to develop and will pass through the area over the weekend. Early next week, the region returns to northwest flow aloft. Today, a surface trough starts to drop southeastward towards the CWA. This will result in southwest winds becoming breezy which will advect warm air over the area. These elements will combine with RH values between 10% - 15% and ERC values above the 75th percentile to create elevated to low-end critical fire weather conditions today. Thus, the fire weather watch has been upgraded for all counties except Yoakum where a Rangeland Fire Danger statement has been issued. Wednesday will be unseasonably warm with breezy southwesterly winds. Afternoon high temperatures will be in the upper 70s to low 80s across the far eastern CWA. A surface cold front will move through the area early Thursday creating cooler conditions (in the 50s) both Thursday and Friday. Saturday, southwesterly flow kicks back in helping warm the region into the upper 60s and low 70s. Sunday, a strong surface cold front is expected to drop south over the FA. Current guidance continues to disagree on timing, strength and placement of the cold front. The GFS continues to be quicker with the front and is now cooler/wetter (out east) than the slower/drier ECMWF. FIRE WEATHER... Gusty, warm and dry southwesterly winds will return today. Wind speeds are expected to become sustained at 15 to 25 mph with temperatures warming into the 70s and RH values dipping to 10 to 15 percent. Those elements combined with ERC values above the 75th percentile will create elevated to low-end critical fire weather conditions today. Thus, the fire weather watch has been upgraded for all counties except Yoakum where a Fire Danger statement has been issued. Wednesday temperatures will be warmer and the environment will be drier but winds will be lower than Tuesday. So at this point, have refrained from issuing any Fire Weather products for Wednesday. && .LUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 6 PM CST this evening for TXZ021>038-040>044. && 28/28
Hazardous weather outlook, Jan 30, 4:33 AM CST, 10 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 433 AM CST Tue Jan 30 2018 TXZ021>044-311045- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 433 AM CST Tue Jan 30 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Warm, dry and breezy conditions will create elevated to critical fire weather for much of the area Tuesday afternoon. A Red Flag warning is in effect for all counties of the CWA expect Yoakum from noon to 6 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday afternoon warm, dry and breezy conditions will create elevated fire weather conditions for much of the area.
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.